Riv. Mat. Univ. Parma, Vol. 14, No. 1, 2023

Abel Medina Lourenço [a]

Powers of Fibonacci numbers which are products of repdigits

Pages: 205-215
Received: 14 April 2023
Accepted accepted in revised form: 29 June 2023
Mathematics Subject Classification: 11D61, 11B39.
Keywords: Exponential Diophantine equations, Fibonacci numbers.
Authors address:
[a]: Universidade de São Paulo, Instituto de Matemática e Estatística, São Paulo, Brasil

Full Text (PDF)

Abstract: In this article we solve the equation \(F_{n}^{k} = \left(d_{1}\cdot\frac{{10}^{m} -1}{9}\right) \cdot \left(d_{2}\cdot\frac{{10}^{q} -1}{9}\right)\), with \(n,k,d_{1},d_{2},m,q \in \mathbb{N}, d_{1},d_{2} = 1,\dots,9, m,q \ge 2\), \(k \ge 2\), showing that the only perfect power of a Fibonacci number which is a product of two repdigits is \(F_{10}^{2} = 55 \cdot 55\).
In order to do this we use only elementary methods, like divisibility properties of Fibonacci numbers, periodicity, results on prime factorizations and an application of Nagell-Ljunggren equations.

A. Baker and H. Davenport, The equations \(3x^2 - 2 = y^2\) and \( 8x^2 - 7= z^2 \), Quart. J. Math. Oxford Ser. 20 (1969), 129-137. MR0248079
F. Erduvan and R. Keskin, Fibonacci and Lucas numbers as products of two repdigits, Turkish J. Math. 43 (2019), no. 5, 2142-2153. MR4020376
F. Erduvan, R. Keskin and Z. Şiar, Repdigits base b as products of two Fibonacci numbers, Indian J. Pure Appl. Math. 52 (2021), no. 3, 861-868. MR4356288
F. Lemmermeyer, Reciprocity laws: from Euler to Eisenstein, Springer Monogr. Math., Springer-Verlag, Berlin, 2000. MR1761696
W. Ljunggren, Some theorems on indeterminate equations of the form \(x^n-1/x-1=y^q\), (Norwegian), Norsk. Mat. Tidsskr 25 (1943), 17-20. MR0018674
A. M. Lourenço, Powers of Fibonacci numbers with only one distinct digit, preprint.
F. Luca, Fibonacci and Lucas numbers with only one distinct digit, Portugal. Math. 57 (2000), 243-254. MR1759818
E. M. Matveev, An explicit lower bound for a homogeneous rational linear form in logarithms of algebraic numbers, Izv. Math. 62 (1998), 723-772.
T. Nagell, Note sur l’équation indéterminée \(x^n-1/x-1=y^q\), (Norwegian), Norsk. Mat. Tidsskr 2 (1920), 75-78. Zbl

Home Riv.Mat.Univ.Parma